1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Glucophage and hair loss.

Discussion in 'Diabetes Discussions' started by Kirktown, Jun 11, 2021.

  1. Kirktown

    Kirktown Type 3c · Active Member

    Messages:
    32
    Likes Received:
    9
    Trophy Points:
    48
    Hello,
    I just watched a TV programme featuring a woman who had severe facial hair growth. Part of her treatment plan was to be prescribed Glucophage. Was I hearing things or could this be the same drug I take for Type TC3 diabetes?
    I have noticed my own hair has thinned considerably of late but it might just be a coincidence.
     
  2. urbanracer

    urbanracer Type 1 · Expert
    Retired Moderator

    Messages:
    5,027
    Likes Received:
    3,646
    Trophy Points:
    198
    "Metformin isn't a known cause of hair loss. However, the conditions treated by metformin — type 2 diabetes and PCOS — often list hair loss as a possible symptom. Therefore, your hair loss might be caused by the underlying condition as opposed to the treatment."

    Also, see THIS article about Metformin and B12 deficiency.
     
    • Agree Agree x 1
    • Informative Informative x 1
  3. zand

    zand Type 2 · Master

    Messages:
    10,129
    Likes Received:
    16,128
    Trophy Points:
    298
    I normally suffer hair loss when I take metformin.
     
    • Informative Informative x 1
  4. donnellysdogs

    donnellysdogs Type 1 · Master

    Messages:
    13,231
    Likes Received:
    12,475
    Trophy Points:
    298
    Worthwhile getting your vitamin D levels checked with hair loss at that can also be a reason for it too
     
    • Agree Agree x 1
  5. Kirktown

    Kirktown Type 3c · Active Member

    Messages:
    32
    Likes Received:
    9
    Trophy Points:
    48
    Thank you so much. I'm on Type 1 regime with insulin injections and I also take Glucophage/metformin slow release. Looks like I will need to up the vitamin B12!
     
  6. mummymerle

    mummymerle · Member

    Messages:
    21
    Likes Received:
    6
    Trophy Points:
    23
    This is ironic I'm type 2 and is taking slow release metformin and my hair has been thinning too. Have taken metformin before but didn't experience it before. Must check the make of it
     
  7. sillymoose

    sillymoose Type 2 · Member

    Messages:
    20
    Likes Received:
    11
    Trophy Points:
    23
    Funny you should say this as I’ve noticed thinning of my hair and I’ve been on Metformin for 16 years, but switched to the SR one about 18 months ago.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook